Flood, Nassau
- When
- September 8, 8:05 AM EST
- Where
- Nassau forecast zone
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 30.611, -81.771 (the zone’s center; the record gives no point)
Numerous roads were closed due to flooding across the county, including bypass roads in Callahan, Griffin Road in Callahan and Old Dixie Highway in Callahan.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Numerous roads were closed due to flooding across the county, including bypass roads in Callahan, Griffin Road in Callahan and Old Dixie Highway in Callahan.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 8, 2:50 AM EST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 AM EDT WED SEP 8 2004
UPDATED WATCH/WARNING SECTION AS NEW PLAN IS TO CANCEL FLOOD WATCH
FOR TODAY SINCE AREAL FLOOD WARNING IS IN EFFECT FOR THE ENTIRE
FORECAST AREA THROUGH 3 PM. WILL HANDLE ISOLATED HEAVY RAINFALL
EXPECTED IN RAIN BANDS AND IN POTENTIAL SQUALL LINE THIS AFTERNOON
WITH DECSCRIPTION IN HAZARDOUS WEATHER OUTLOOK.
HESS/ENYEDI
*************** 330 AM ISSUANCE *********************
...FRANCES TO SLOWLY LOOSEN GRIP OVER FORECAST AREA TODAY...
.SHORT TERM...TODAY THROUGH FRIDAY...CENTER OF FRANCES NOW NE OF
ATLANTA AND JUST A FEW THIN RAIN BANDS STILL PROPAGATING NEWD ACRS
THE FORECAST AREA FROM THE NE GOMEX. IN A BIT OF A BIND THIS MORNING
AS TO WHAT TO MAKE OF BLANKET FLOOD WATCHES/WARNINGS IN PLACE ACRS
THE FORECAST AREA. ALTHOUGH THE WV IMAGERY SHOWS DRIER AIR TO THE
WEST OF THE FORECAST AREA...MODELS DIFFER ON TIMING OF THIS AIRMASS
MAKING AN IMPACT ON THE REGION. AND WITH ANOTHER FLARE-UP OF STRONG
TO ISOLD SEVERE TSTM ACTIVITY PSBL IN LINGERING RAIN BANDS THIS
AFTERNOON AND WITH WIDESPREAD LOW-LYING AREAL FLOODING STILL
OCCURRING ACRS THE FORECAST AREA BELIEVE IT IS PRUDENT TO LEAVE
FLOOD WATCH UP THROUGH THE DAY TODAY AND WILL TRY TO UPDATE THE
CURRENT AREAL FLOOD WARNING WITH A FLOOD STATEMENT EARLY THIS
MORNING WITH SOME DETAILS ON MAJOR IMPACTS STILL GOING ON FROM
HEAVY RAINFALL. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS FOR
AREA RIVERS THAT ARE STILL ON THE RISE. AS FAR AS TEMPS GO...SWLY
FLOW WILL PUMP UP THE TEMPS INTO THE LOWER 90S THE NEXT COUPLE OF
DAYS BEFORE MODELS START TO DIVERGE ON FORECAST FOR FRIDAY ON WHEN
AND HOW STRONG THE EASTERLY FLOW SETS-UP FOR THE WEEKEND. AREAL
PCPN AMOUNTS TODAY SHOULD BE MUCH LESS THAN ON TUESDAY WITH ONLY
SCATTERED COVERAGE OF PCPN WITH LINGERING RAIN BANDS...BUT THE
TROPICAL AIRMASS STILL IN PLACE WILL SUPPORT 1 TO 2 INCH PER HOUR
RAINFALL RATES IN HEAVIER SHOWERS/TSTMS THIS AFTERNOON...AND THIS
IS WHY WE WILL HOLD ONTO THE FLOOD WATCH THROUGH THE DAY.
.LONG TERM...SATURDAY THROUGH TUESDAY...LOW LEVEL ENELY FLOW WILL
SET UP FOR THE WEEKEND WHICH WILL MODERATE TEMPS SOMEWHAT AND ALLOW
FOR THE USUAL ISOLD/SCTD CONVECTION TO MOVE IN OFF OF THE ATLC. 00Z
ETA/GFS VERY DIFFERENT IN THEIR HANDLING OF DRIER AIRMASS THAT IS
SUPPOSED TO WRAP ARND THE BACK SIDE OF FRANCES ON THURSDAY AND PUSH
INTO THE FORECAST AREA AND LINGER INTO THE WEEKEND. MODELS WILL
NEED TO GET A HANDLE ON THAT DRY AIR BEFORE WEEKEND WEATHER BECOMES
CLEAR...OTHERWISE EARLY NEXT WEEK SHOULD CONTINUE TO FEATURE
ONSHORE FLOW OFF THE ATLANTIC AS WE WATCH WHAT IVAN MAY BE DOING IN
THE EASTERN GULF OF MEXICO.
&&
.MARINE...RECENT OBS INDICATE SSW WINDS ACROSS THE REGION WITH
SUSTAINED SPEEDS NEAR 20 KTS WITH GUSTS NEAR 30-35 KTS AT GRAYS
REEF (BUOY 41008). COMBINED SEAS ARE 6-9 FT...WITH ABOUT A 2 FT
SWELL ACROSS THE FL WATERS. WILL CONTINUE WITH ADVISORY CONDITIONS
THIS MORNING FOR BOTH NEAR AND OFFSHORE WATERS...THEN LOWER TO ONLY
EXERCISE CAUTION WINDS (15-20 KTS) THIS AFTN FOR THE NEARSHORE
WATERS AS THE PRESSURE GRADIENT CONTINUES TO RELAX IN FRANCES WAKE.
TONIGHT WE SHOULD BE ABLE TO REMOVE ALL HEADLINES BY MIDNIGHT AS A
HIGH PRESSURE RIDGE BUILDS NORTHWARD FROM SOUTH FL. EXPECT DECENT
MARINE CONDITIONS THROUGH THE FIRST HALF OF THE WEEKEND...THEN
SWELLS FROM IVAN BEGIN TO IMPACT THE LOCAL WATERS.
.RIP CURRENTS...MAY BE ABLE TO CARRY MODERATE RISK OF RIP CURRENTS
TODAY ALONG THE COAST DUE TO PREVAILING WINDS BECOMING OFFSHORE
(SOUTHWEST).
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 87 70 90 70 / 50 20 10 20
SSI 89 75 88 75 / 50 30 20 20
JAX 91 73 91 72 / 40 20 20 30
SGJ 89 75 87 75 / 40 30 30 30
GNV 89 72 90 70 / 40 20 30 30
OCF 89 72 90 71 / 40 20 40 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...AREAL FLOOD WARNING UNTIL 3 PM ALL AREAS.
SMALL CRAFT ADVISORY OUT TO 60 NM.
GA...AREAL FLOOD WARNING UNTIL 3 PM ALL AREAS.
SMALL CRAFT ADVISORY OUT TO 60 NM.
&&
HESS/ENYEDIHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT WED SEP 8 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 600 AM EDT WED SEP 8 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...AREAL FLOOD WARNING REMAINS IN EFFECT THROUGH 3 PM... ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON... ...SEVERAL RIVERS CONTINUE ABOVE FLOOD STAGE... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... ALTHOUGH THE REMNANTS OF TROPICAL DEPRESSION FRANCES CONTINUE TO WEAKEN...NARROW OUTER RAINBANDS WILL CONTINUE TO IMPACT THE LOCAL REGION TODAY. PORTIONS OF MANY COUNTIES ARE EXPERIENCING FLOODING... THEREFORE A FLOOD WARNING IS IN EFFECT FOR ALL OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. PLEASE REFER TO THE LATEST FLOOD WARNING FOR MORE INFORMATION. IN ADDITION...SOME AREA RIVERS ARE ALREADY IN FLOOD. SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. THIS AFTERNOON...SCATTERED STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AS THE REMNANT RAINBANDS FROM FRANCES INTENSIFY DUE TO AFTERNOON HEATING. A FEW SQUALL LINES MAY MOVE THROUGH THE FORECAST AREA WITH GUSTY WINDS UP TO 50 MPH...SMALL HAIL AND THE SLIGHT RISK OF TORNADOES. ACTIVITY WILL GENERALLY MOVE OFF TO THE NORTHEAST AT 15 TO 20 MPH. LINGERING SOUTHEASTERLY SWELLS ALONG THE COAST WILL CONTINUE TO CREATE A MODERATE RISK OF RIP CURRENT AT AREA BEACHES TODAY. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...AREA RIVERS WILL CONTINUE AT OR ABOVE FLOOD STAGE... ADDITIONAL RIVERS WILL GO INTO FLOOD STAGE OVER THE NEXT FEW DAYS. SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. HURRICANE IVAN MAY POSE A POTENTIAL THREAT TO THE FORECAST AREA EARLY NEXT WEEK...BUT IT IS TOO SOON TO DETERMINE THE EXACT FORECAST TRACK AT THIS TIME. PLEASE CONTINUE TO MONITOR THE LATEST TRACK OF IVAN FROM THE NATIONAL HURRICANE CENTER. OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT REQUESTED...PLEASE RELAY ANY REPORTS OF FLOODING OR DAMAGE TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420826.